Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What is the remedy to get rid of pain caused due to high blood pressure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
I have had 6 cardiologist in the last 10 years trying to control my HBP. I have been on MANY different medicines, had over 14 different test, lost weight, quit eating red meat, exercised in a gym and even quit my stressful job. I don't smoke (never) drink very little and do no illegal drugs. When the problem was detected my BP was 190/120. Meds have got it to 149/90 (daily record keeping) I am a zombie because of the meds. I am on Clonidine .2 patch, carvedilol 25mg 1 twice a day and irbesar/hctz 300mg/12.5 mg 1/day. My body aches all the time. I am a 65 year old male who has been in excellent health. I want to retire and enjoy things but I am tired and achy. What are my next choices?
Posted Thu, 2 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Stick to a cardiologist and get meds revised. Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this difficult to control hypertension. I can see you are on a ton of medications for this condition. It still remains a surprise to me why there is no mark reduction of this BP despite the aggressive management and efforts you have put in. Difficult to control blood pressure always raises the suspicion of a possible cause. But having been to many cardiologists and done many tests, I am pretty convinced all secondary causes of high blood pressure must have been investigated and ruled out. What remains disturbing is the persistent high numbers and the side effects of medications that are making life almost unbearable for you. I will like that you stick to one doctor and get this treatment completely evaluated and revised. I will suggest that he reduces the number of medications that you are currently taking and see what numbers you come up with. The others would be progressively reintroduced if the numbers should rise any higher. Also, are you taking any supplements for potassium? HCTZ exposes to low potassium levels that can lead to muscle weakness and cramps. Retiring from these drugs entirely would be very risky as increased blood pressures values can lead to heart attack, stroke, etc. Please, rather work with your doctor on the possibility of reducing the number of different pills and managing the different side effects. This would at least help relief the terrible feelings and improve your quality of life. I hope the above information helps you address this problem. I wish you well and thank you so much for using our services. Feel free to ask for any clarification if need be. I hope you get relieved of these terrible feelings soon. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor